Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 18, NWS Las Vegas, NV

September 14, 2018Clark County, Lincoln County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Sep 14, 2018, 3:39 AM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Sep 15, 2018, 11:00 AM PDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 14, 2018, 3:39 AM PDT (10:39 UTC)
In effect from
Sep 15, 2018, 11:00 AM PDT
Expired
Sep 15, 2018, 9:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 12:00 PM PDTNON-TSTM WND GST 6542 Ese Manhattan, NVMESONET STATION CMP26, WARM SPRINGS SUMMIT CEMP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2018-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2018-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4566 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

003 
WWUS85 KVEF 141039
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
339 AM PDT Fri Sep 14 2018

.Gusty south to southwest winds will lead to critical fire 
conditions across central Nevada today then all of southern Nevada
Saturday.

NVZ463>465-141845-
/O.NEW.KVEF.FW.W.0018.180915T1900Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
339 AM PDT Fri Sep 14 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SATURDAY FOR
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 9 PM PDT Saturday. 

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will increase late Saturday morning...peak during
  the early afternoon through early evening then decrease around
  sunset.

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph. 

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. A 
  combination of strong winds...low relative humidity...and warm 
  temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$

NVZ460>462-141845-
/O.EXT.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
339 AM PDT Fri Sep 14 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today and
  Saturday across central Nevada, peaking in the afternoons, then
  diminishing in the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH this afternoon then
  increasing to 35 to 45 mph Saturday afternoon.

* HUMIDITY...Minimum values below 10 percent today then 10 to 15
  percent on Saturday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
6 follow-up statements
792 
WWUS85 KVEF 141819
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1119 AM PDT Fri Sep 14 2018

.Gusty south to southwest winds will lead to critical fire
conditions across central Nevada today then all of southern
Nevada Saturday.

NVZ460>462-142200-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1119 AM PDT Fri Sep 14 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today 
  and Saturday across central Nevada, peaking in the afternoons, 
  then diminishing in the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH this afternoon 
  thenincreasing to 35 to 45 mph Saturday afternoon. 

* HUMIDITY...Minimum values below 10 percent today then 10 to 
  15 percent on Saturday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$

NVZ463>465-142200-
/O.CON.KVEF.FW.W.0018.180915T1900Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
1119 AM PDT Fri Sep 14 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT
SATURDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will increase late Saturday morning...peak
  during the early afternoon through early evening then 
  decrease around sunset. 

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph.

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$


weather.gov/lasvegas
837 
WWUS85 KVEF 142120
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
220 PM PDT Fri Sep 14 2018

.Gusty south to southwest winds will lead to critical fire
conditions across central Nevada today then all of southern
Nevada Saturday.

NVZ463>465-151100-
/O.EXT.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
220 PM PDT Fri Sep 14 2018

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will increase late Saturday morning...peak 
  during the early afternoon through early evening then 
  decrease around sunset.

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph.

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$

NVZ460>462-151100-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
220 PM PDT Fri Sep 14 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today 
  and Saturday across central Nevada, peaking in the afternoons, 
  then diminishing in the evenings. 

* WIND...Southwest winds gusting 30 to 40 MPH this afternoon 
  then increasing to 35 to 45 mph Saturday afternoon.

* HUMIDITY...Minimum values below 10 percent today then 10 to 
  15 percent on Saturday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
929 
WWUS85 KVEF 150845
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
145 AM PDT Sat Sep 15 2018

.Gusty south to southwest winds will lead to critical fire
conditions across central Nevada today then all of southern
Nevada Saturday.

NVZ460>462-151830-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
145 AM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today
  across central Nevada, peaking in the afternoon, then
  diminishing in the evening. 

* WIND...Southwest winds gusting 35 to 45 mph in the afternoon.

* HUMIDITY...Minimum values 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$

NVZ463>465-151830-
/O.CON.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
145 AM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will increase late this morning...peak during 
  the early afternoon through early evening then decrease around 
  sunset.

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph.

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$


weather.gov/lasvegas
750 
WWUS85 KVEF 151734
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1034 AM PDT Sat Sep 15 2018

.Gusty south to southwest winds will lead to critical fire
conditions across central Nevada today then all of southern
Nevada Saturday.

NVZ463>465-160145-
/O.CON.KVEF.FW.W.0018.180915T1800Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
1034 AM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will increase and peak during the early 
  afternoon through early evening then decrease around sunset.

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph.

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$

NVZ460>462-160145-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
1034 AM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected today 
  across central Nevada, peaking in the afternoon, then 
  diminishing in the evening. 

* WIND...Southwest winds gusting 35 to 45 mph in the afternoon.

* HUMIDITY...Minimum values 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
980 
WWUS85 KVEF 152100
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
200 PM PDT Sat Sep 15 2018

.Gusty south to southwest winds will lead to critical fire
conditions across central Nevada today then all of southern
Nevada Saturday.

NVZ463>465-160400-
/O.CON.KVEF.FW.W.0018.000000T0000Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
200 PM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...In Nevada...Fire weather zones 463, 464, and 
  465. 

* TIMING...Winds will peak through early evening will gradually 
  decrease around sunset.

* WIND...South-southwest 15 to 25 mph with gusts 30 to 40 mph.

* HUMIDITY...Minimum values of 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions
from land management authorities.

&&

$$

NVZ460>462-160400-
/O.CON.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
200 PM PDT Sat Sep 15 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* TIMING...Critical fire weather conditions are expected across
  central Nevada, peaking in the afternoon then diminishing in 
  the evening. 

* WIND...Southwest winds gusting 35 to 45 mph in the afternoon
  will gradually decrease around sunset.

* HUMIDITY...Minimum values 10 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  A combination of strong winds...low relative humidity...and 
  warm temperatures can contribute to extreme fire behavior.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions by
land management authorities.

&&

$$


weather.gov/lasvegas
431 
WWUS85 KVEF 160332
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
832 PM PDT Sat Sep 15 2018

NVZ463>465-160445-
/O.EXP.KVEF.FW.W.0018.000000T0000Z-180916T0400Z/
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
832 PM PDT Sat Sep 15 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY...

Winds were subsiding this evening as expected. The Red Flag
Warning will be allowed to expire.

$$

NVZ460>462-160445-
/O.EXP.KVEF.FW.W.0017.000000T0000Z-180916T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
832 PM PDT Sat Sep 15 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

Winds were subsiding this evening as expected. The Red Flag
Warning will be allowed to expire.

$$

Morgan

weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Sep 14, 3:30 AM PDT, 9 minutes earlier.

Area forecast discussion, Sep 14, 3:30 AM PDT, 9 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
330 AM PDT Fri Sep 14 2018

.SYNOPSIS...
A deep trough off the West Coast will create gusty, southwest
winds through Saturday. Stronger winds will be possible on
Saturday afternoon and evening across southern Nevada and Inyo
County. Dry weather and slightly above normal temps will continue
through the weekend.
&&

.SHORT TERM...Today through Sunday.

Winds will continue to be the primary weather concern across the
forecast area through the weekend and Saturday will bring the most
enhanced winds...especially over south central Nevada. A long wave
trough off the West Coast will remain in place today. South winds of
10-20 mph can be expected across most of the area except north of a
line from Independence to Beatty and Caliente where speeds of 20-30
mph can be expected. Speeds will decrease this evening, but energy
in the elongated southern branch will lift over central California
by Saturday morning and quickly eject across northern Nevada
Saturday afternoon. This will lead to a significant increase in
winds especially over central Nye and Lincoln counties where
widespread gusts over 40 mph are likely Saturday afternoon. Winds
will decrease Saturday evening and Sunday will generally bring south-
southwest winds of 10-20 mph across the region. Temperatures climb a
few degrees today then will not vary much through the weekend.

.LONG TERM....Monday through Friday.

Still expecting dry southwest flow to dominate the region through
much of the long term. Models are in better agreement on bringing in
a shortwave TUE-WED next week, which will bring another round of
breezy to gusty southwest winds. Beyond Wednesday, models diverge
greatly and as a result forecast confidence is low. The latest GFS
continues to keep broad troughing over the NW. Whereas the latest
ECMWF indicates a developing ridge over the western US and brings a
tropical system into the California Baja by FRI.

Otherwise, expect breezy afternoons with mostly clear skies and a
slight cool down in temperatures by mid-week.

.FIRE WEATHER...A deep trough will remain situated off the West
Coast before lifting over the Great Basin Saturday. This will keep
breezy to windy conditions a concern for the weekend. The highest
winds are expected Saturday across southern Nevada and Inyo County
where gusts in excess of 40 mph will be possible during the
afternoon and early evening. A Red Flag Warning is now in effect for
all of southern Nevada from noon until 9 PM PDT Saturday.
&&

.AVIATION...For McCarran...Light diurnal winds expected to continue
through the early morning favoring a southerly to southeasterly
direction. By 20-21Z, south to southwesterly winds 8-12 kts with
gusts to 20 kts will be possible with light diurnal winds resuming
overnight. Stronger southwest winds expected tomorrow. VFR
conditions expected through tomorrow.

For the rest of southern Nevada, northwest Arizona and southeast
California...Diurnal winds will continue through the early morning
before breezy south to southwest winds with gusts to 20 kts kick in
between 20-01Z this afternoon. Diurnal winds expected to resume
shortly after sunset. VFR conditions expected through tomorrow.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/FIRE WEATHER...Adair
LONG TERM/AVIATION...Kryston

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 2:35 PM PDTWind AdvisoryVEFEsmeralda, Lincoln, Nye30 hr

Nearby

Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.